On the irreducible representations of a finite semigroup
2009 (English)In: Proceedings of the American Mathematical Society, ISSN 0002-9939, E-ISSN 1088-6826, Vol. 137, no 11, 3585-3592 p.Article in journal (Refereed) Published
Work of Clifford, Munn and Ponizovskii parameterized the irreducible representations of a finite semigroup in terms of the irreducible representations of its maximal subgroups. Explicit constructions of the irreducible representations were later obtained independently by Rhodes and Zalcstein and by Lallement and Petrich. All of these approaches make use of Rees's theorem characterizing 0-simple semigroups up to isomorphism. Here we provide a short modern proof of the Clifford-Munn-Ponizovskii result based on a lemma of J. A. Green, which allows us to circumvent the theory of 0-simple semigroups. A novelty of this approach is that it works over any base ring.
Place, publisher, year, edition, pages
2009. Vol. 137, no 11, 3585-3592 p.
Representations, simple modules, semigroups
IdentifiersURN: urn:nbn:se:uu:diva-119588DOI: 10.1090/S0002-9939-09-09857-8ISI: 000271236000005OAI: oai:DiVA.org:uu-119588DiVA: diva2:300518